Steriods!!!! - rant alert!

Grrr! I am back on them for 7 days and day 2 in to them i am wide awake at 2.15am and still cannot get to sleep it is so annoying! I am meant to be going to see my dad and his family tomorrow, that is an 1 hours drive away and i am going to be so tired! Asthma is so annoying at times and my body does not seem to like septemeber my asthma seems to be getting a pattern of being ill at this time of year! I am so fed up of being wide awake when i should be sleeping and knowing full well that all other people are sleeping! The more annoyed one get the less chance there is of sleep either Grrr! Just walking around is getting me breathless, as is eating, i thought i had got rid of that part of asthma clearly not it seems to be back with revengance, note to self next year do not book any thing in September keep it completely free as your asthma will flare up no matter what you do! Which means you have to change your plans and let lots of people down Argh! I just want to be asleep like i should be at 2.20am!

11 Replies

  • Hi Plumie,

    4:32am and I'm still awake! I can certainly sympathise with you, but unlike you I seem to have twelve Septembers in every year.

    Ah well, there's always somebody else worse off. ;oD

    Kindest regards,


  • Five o'clock and all's well.

    Except for the damned catarrh that's choking me!

  • haha think i was finally asleep by 5am thankfully, although i had to be up at 8am as i am going to visit family today, 60mile round trip on little sleep the joys, let alone the breathlessness grr!

    I am also meant to be at church tonight that may not happen! The steriods seem to be giving me loads of energy but the rest of me seems to be lifeless.

    Sorry all your months seem to be september, i am rather thankful mine arent but if i am this ill now what am i going to be like in winter eek?!

  • Well, for the third night on the trot, I've only had two hours sleep; I'm as crabby as sin; and now I'm just looking for someone to bite!

    Any volunteers? ;oD

  • Hi Plumie - hope the steroids at least do their job and help your asthma to settle down. With the sleep issue - been there many times myself and I'm sure I will be again. If it's affecting you severely, it might be worth just talking it through with your GP - even just the talking bit can help and they may have techniques you haven't tried. I use a whole combination of relaxation techniques, routine, relaxation/sleep podcasts, getting up if I'm not sleeping rather than lying in bed thinking about not sleeping and having activities I enjoy to do (I have been known to be drawing/painting at 3am! - try not to do something overly stimulating like using the computer), learning not to worry about not sleeping and, occasionally, if it's been ongoing and getting me down, my GP will prescribe a very short course (a couple of days) of sleeping tablets which just help me get back into the right routine and give my body a break.

  • Steroid rant, can I join in!!

    So pleased its not just me who has a love/hate relationship with those litle red tablets. I know they have saved my life on numerous occassions but never expected to still be on them 5 years later or that they would interfere so much in mine & my husbands life. Didn't expect it to be so difficult to try and get off them, I feel like a drug addict, especially as I'm now on anti sickness & kenalog injections and its not my fault. The worry of making sure I have medication with me at all times is terrible and I know most of you are on more meds than me. The steroids are now possibly robbing me of the chance of a family because I can't get the dose low enough for fertility treatment to work. I have so many infections that I'm being sick and can't keep the steroids down so have spent 9 weeks in total in hospital this year,not good when you want a 'normal' life and have a career.

    End of rant, off to NWLC next week maybe that magic wand I've been looking for will have been found

    Hope everyone else is having aneasier time of it

    Take care


  • Our little red friends

    I seem to have a ‘love-hate’ relationship with Prednisolone 5mg’s or the little red devils. I have been using then off and on now about twice a year for about ten to twelve years or so now; that’s when I can actually manage to pick them up to take them ;-) I’ve just started taking them again this week. My Dr is really good to me she puts me on them for fifteen days at a time, eight for five days, four for five days and two for five days. The results of this is that I manage to breathe more easily for about a month after taking them, accompanied with two inhalers, Singulair and an antihistamine or two on a daily basis and the flu and pneumonia and I’m guessing this year the swine flu jabs.

    The thing that worries me though is where will all this end up. I am pretty much allergic to anything in the air that isn’t O2. The air seems to be getting worse, my ability to cope with the pollutants seems to be getting worse and all this treatment really isn’t really working, it keeps me going on a day-today basis, but what of the long term prognosis. Am I heading for being a respiratory cripple (that’s if I’m not already) will the Dr just keep piling on the meds? I am at a loss, but the usual meds, the chest x-rays, the antibiotics and our little red friends notwithstanding, I am optimistic for the future. People ask me what I think of the weather etc, I just reply – ‘I’m just glad to be alive’.

  • I'm on them long term now!!! just been told!! so is this what i expect to live with?? sleepless nights?? :( oh dear lol

  • Streoids

    I don't like them either. I took a llife threatening attack two weeks ago and am going to probably be put on a long term course soon. But it doesnt affect my sleep but it makes me eat like a horse. Last time ihad a long term course i put on 2 and a half stone!!!

  • I've just finished a 5 day course and i am still getting chest pains every so often

    I used to never need them but this is my second dose in the past couple months just. Seem to be getting worse lately but I do have a chest infection aswell (as usual lol)

    They dont seem to have any adverse affect on me such as sleeplnessness

  • Hi,

    Mine seems to get worse in september too, I think it must be something to do with mould spores. I was given antihistamines but it says not to take them if you have heart problems, I don't know if I do or not at the moment because they are looking into it but no one will say yes or no to taking them or not! Hope you feel better soon.


You may also like...